Minnesota, 2012

Damaging Wind in Minnesota, July 25, 2012

July 25, 2012 · NWS FGF · 1 event in 1 county or zone

A cold front moving through northwest Minnesota helped spawn a few thunderstorms over eastern Marshall County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

A cold front moving through northwest Minnesota helped spawn a few thunderstorms over eastern Marshall County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 25, 1:25 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 25, 1:25 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
225 PM CDT WED JUL 25 2012

.DISCUSSION...FORECAST CHALLENGE CONCERNS LATE AFTERNOON/EVENING
STORM CHANCES AND TEMPERATURES. MODELS UNDERDOING CURRENT SURFACE
DEWPOINTS OTHERWISE IN PRETTY GOOD AGREEMENT AND WILL USE BLEND FOR
FORECAST.

SURFACE FLOW PRETTY MUCH FROM THE NW ACROSS ENTIRE FA WITH BEST WAY
OF DISCERNING BOUNDARY BEING RESPECTABLE SURFACE MOISTURE
DISCONTINUITY. THIS WOULD PUT BOUNDARY ACROSS FAR NW FORECAST AREA
WHERE DEWPOINTS HAVE DROPPED INTO THE 50S. AHEAD DEW POINTS IN THE
LOWER 70S THROUGH OUT EASTERN ND AND FAR WESTERN MN. CIN LOOKS TO BE
WEAKENING WITH SPC MESO ANALYSIS INDICATING CAPES TO 1500J/KG AND
SURFACE LI'S TO -4. CU BAND DEVELOPING AHEAD OF BOUNDARY WITH
CONVECTIVE TEMPERATURES IN THE MID 80S. UPPER LOW PROPAGATING SE
ACROSS S MB INTO THIS EVENING SHOULD PROVIDE ENOUGH SUPPORT FOR
CONVECTIVE INITIATION. WILL BACK POPS WESTWARD AND MENTION AFTERNOON
POTENTIAL WITH FORECAST PACKAGE. BEST THUNDER THREAT LOOKS TO
CONTINUE INTO MID EVENING BEFORE FAVORED CONVECTIVE PARAMETERS SHIFT
EAST OF FA. WILL KEEP SOME MENTION ACROSS THE FAR NORTH OVER NIGHT
AS STACKED SYSTEM DROPS INTO FAR NW MN.  STEADY COLD ADVECTION DRIER
LOW LEVEL AIR MOVING IN SHOULD BRING MINIMUMS BACK CLOSER TO AVERAGE.

UPPER LOW TO DROP SE THROUGH N MN ON THURSDAY. MOIST LAYER...PASSING
COLD POOL AND LOW CONVECTIVE TEMPERATURES SHOULD GENERATE PLENTY OF
CLOUD COVER. WITH COLD ADVECTION AND CLOUDS WILL SEE MAXIMUM
TEMPERATURES BLO AVERAGE. MAIN CONCERN WILL BE CONVECTIVE POTENTIAL.
LI'S DROP BLO ZERO ACROSS NW MN AND SUFFICIENT CAPE FOR T DURING THE
AFTERNOON. WITH UPPER LOW OVERHEAD AND WEAK SURFACE BOUNDARY CANNOT
RULE OUT A FEW STRONG STORMS AND FUNNELS ALWAYS A CONCERN UNDER
ABOVE CONDITIONS.

UPPER LOW SHIFTS TO WESTERN GREAT LAKES WED EVENING ALONG WITH
DRYING COLUMN. ANY LINGERING PCPN SHOULD BE CONFINED TO EASTERN
AREAS PRIOR TO SUNSET. HIGH PRESSURE BUILDS IN OVER FA AND WITH
COOLER COLUMN IN PLACE ANOTHER NIGHT OF COMFORTABLE MINIMUMS
EXPECTED.

FRIDAY WILL BE QUIET WITH HIGH OVERHEAD ALONG WITH SEASONAL
TEMPERATURES.

HIGH SHIFTS EAST FRIDAY NIGHT INTO SATURDAY SETTING UP RETURN
FLOW/WARM ADVECTION. MODELS DIFFER ON PCPN POTENTIAL WITH WAVE
RIDING THROUGH CREST OF RIDGE. WITH MODEL DIFFERENCES WILL HOLD
PRETTY CLOSE WITH PERSISTENCE. TEMPERATURES SHOULD START A WARMING
TREND.

.LONG TERM... /SAT NIGHT THROUGH WED/
LONG TERM MODELS IN SOME AGREEMENT WITH NW UPPER PATTERN RESULTING
IN A SERIES OF SFC TROUGHS MOVING THROUGH THE NORTHERN
TIER...BRINGING LOW POPS THROUGH MOST OF THE LONGER TERM. IN
GENERAL...GFS IS THE FASTER MODEL COMPARED TO THE ECMWF. THUS TIMING
DIFFERENCE MAKE IT DIFFICULT TO PIN DOWN A PERIOD MOST LIKELY TO SEE
CONVECTION. HOWEVER THE GENERAL THEME IS A LOW SKIRTING THE NORTH
EARLY IN THE PERIOD (SAT/SUN) FOLLOWED BY A MID WEEK BREAK.

&&

.AVIATION...
POCKETS OF MVFR CIGS WILL CONTINUE TO DISSIPATE THIS AFTERNOON AND
VFR CONDS EXPECTED IN THE EVENING. LOWER VFR CIGS WILL THEN MOVE
INTO NORTHEASTERN NORTH DAKOTA AFTER MIDNIGHT. THERE IS A CHANCE TO
SEE SOME CONVECTIVE ACTIVITY IN THE BJI-TVF AREA THIS AFTN THROUGH
MID EVENING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER/SPEICHER
Hazardous weather outlook, Jul 25, 4:17 AM CST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
517 AM CDT WED JUL 25 2012

MNZ001>004-007-027-029>031-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-261200-
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-
BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-
TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH-
517 AM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND WEST OF THE RED
RIVER VALLEY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A DECENT CHANCE FOR THUNDERSTORMS ON
THURSDAY...WITH SOME POSSIBLY STRONG STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ005-006-008-009-013>017-022>024-028-032-261200-
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WADENA-
517 AM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING EAST OF THE RED RIVER VALLEY. THE MAIN HAZARDS WILL
BE LARGE HAIL AND STRONG WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A DECENT CHANCE FOR THUNDERSTORMS ON
THURSDAY...WITH SOME POSSIBLY STRONG STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

TG

In the hours before

Local storm report, Jul 25, 3:14 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
414 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             6 NW LISBON             46.50N 97.77W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            NICKEL TO HALF DOLLAR SIZED HAIL FELL IN A ROUGHLY MILE
            WIDE AND THREE MILE LONG SWATH EXTENDING FROM NORTHWEST
            TULLER TOWNSHIP INTO SOUTHERN MOORE TOWNSHIP THROUGH
            ABOUT 1020 PM CDT.

1020 PM     HAIL             8 NNW LISBON            46.55N 97.75W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            NICKEL TO HALF DOLLAR SIZED HAIL FELL IN A ROUGHLY MILE
            WIDE TO THREE MILE LONG SWATH EXTENDING FROM NORTHWEST
            TULLER TOWNSHIP INTO SOUTHERN MOORE TOWNSHIP THROUGH
            ABOUT 1020 PM CDT.

1035 PM     HAIL             3 SW ENDERLIN           46.59N 97.64W
07/24/2012  E1.50 INCH       RANSOM             ND   PUBLIC

            LOTS OF PENNY SIZED HAIL WITH A FEW UP TO PING PONG BALL
            SIZED... FELL FROM 1035 TO 1040 PM IN WEST CENTRAL
            LIBERTY TOWNSHIP.

1058 PM     HAIL             WEST FARGO              46.87N 96.90W
07/24/2012  M0.88 INCH       CASS               ND   AMATEUR RADIO

1058 PM     HAIL             3 SW ENDERLIN           46.59N 97.64W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            A SECOND WAVE OF LARGE HAIL FELL ACROSS WEST CENTRAL
            LIBERTY TOWNSHIP THROUGH ABOUT 1105 PM CDT.

1110 PM     BLIZZARD         3 SW KATHRYN            46.65N 98.01W
07/24/2012                   BARNES             ND   PUBLIC

            HAIL FROM PENNY TO WALNUT SIZED FELL ALONG WITH VERY
            HEAVY RAINS ACROSS SOUTHERN OAK HILL TOWNSHIP. SOME
            SMALLER HAIL HAD FALLEN ROUGHLY A HALF HOUR EARLIER.

1117 PM     HAIL             1 N FARGO               46.89N 96.82W
07/24/2012  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            REPORT RELAYED THROUGH FACEBOOK

1125 PM     TSTM WND DMG     8 S EMERADO             47.81N 97.36W
07/24/2012                   GRAND FORKS        ND   PUBLIC

            WIDESPREAD AND VERY STRONG WINDS BLEW THROUGH ABOUT 1140
            PM CDT ACROSS EASTERN PLEASANT VIEW TOWNSHIP. NUMEROUS
            LARGE 3 TO 5 INCH DIAMETER BRANCHES WERE BROKEN DOWN IN
            SHELTER BELTS. SCREENS AND WINDOWS WERE BLOWN OUT OF A
            HORSE BARN AT ONE FARMSTEAD... WITH HEAVY RAINS FLOODING
            THE INTERIOR.

1140 PM     HAIL             LAKE PARK               46.88N 96.10W
07/24/2012  E1.00 INCH       BECKER             MN   TRAINED SPOTTER

1232 AM     TSTM WND GST     2 NNW ROTHSAY           46.50N 96.30W
07/25/2012  M53.00 MPH       WILKIN             MN   MESONET

            STRONG THUNDERSTORM WINDS GUSTED ABOVE 50 MPH FOR SEVERAL
            MINUTES. MEASURED AT THE MNDOT RWIS SITE ALONG INTERSTATE
            94 NEAR ROTHSAY.

0115 AM     TSTM WND DMG     1 N WOLF LAKE           46.82N 95.36W
07/25/2012                   BECKER             MN   BROADCAST MEDIA

            SEVERAL LARGE TREE LIMBS BROKEN DOWN ALONG EAST END OF
            WOLF LAKE. TIME ESTIMATE BASED ON RADAR.

0135 AM     TSTM WND DMG     5 NE MENAHGA            46.80N 95.03W
07/25/2012                   WADENA             MN   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS BROKEN DOWN AND POWER POLE
            SNAPPED NEAR LOWER TWIN LAKE AND THE HUBBARD COUNTY LINE.
            TIME ESTIMATE BASED ON RADAR.

&&

GGUST
Local storm report, Jul 25, 3:14 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
414 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             6 NW LISBON             46.50N 97.77W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            NICKEL TO HALF DOLLAR SIZED HAIL FELL IN A ROUGHLY MILE
            WIDE AND THREE MILE LONG SWATH EXTENDING FROM NORTHWEST
            TULLER TOWNSHIP INTO SOUTHERN MOORE TOWNSHIP THROUGH
            ABOUT 1020 PM CDT.

1020 PM     HAIL             8 NNW LISBON            46.55N 97.75W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            NICKEL TO HALF DOLLAR SIZED HAIL FELL IN A ROUGHLY MILE
            WIDE TO THREE MILE LONG SWATH EXTENDING FROM NORTHWEST
            TULLER TOWNSHIP INTO SOUTHERN MOORE TOWNSHIP THROUGH
            ABOUT 1020 PM CDT.

1035 PM     HAIL             3 SW ENDERLIN           46.59N 97.64W
07/24/2012  E1.50 INCH       RANSOM             ND   PUBLIC

            LOTS OF PENNY SIZED HAIL WITH A FEW UP TO PING PONG BALL
            SIZED... FELL FROM 1035 TO 1040 PM IN WEST CENTRAL
            LIBERTY TOWNSHIP.

1058 PM     HAIL             WEST FARGO              46.87N 96.90W
07/24/2012  M0.88 INCH       CASS               ND   AMATEUR RADIO

1058 PM     HAIL             3 SW ENDERLIN           46.59N 97.64W
07/24/2012  E1.25 INCH       RANSOM             ND   PUBLIC

            A SECOND WAVE OF LARGE HAIL FELL ACROSS WEST CENTRAL
            LIBERTY TOWNSHIP THROUGH ABOUT 1105 PM CDT.

1110 PM     HAIL             3 SW KATHRYN            46.65N 98.01W
07/24/2012  E1.25 INCH       BARNES             ND   PUBLIC

            HAIL FROM PENNY TO WALNUT SIZED FELL ALONG WITH VERY
            HEAVY RAINS ACROSS SOUTHERN OAK HILL TOWNSHIP. SOME
            SMALLER HAIL HAD FALLEN ROUGHLY A HALF HOUR EARLIER.

1117 PM     HAIL             1 N FARGO               46.89N 96.82W
07/24/2012  E1.00 INCH       CASS               ND   BROADCAST MEDIA

            REPORT RELAYED THROUGH FACEBOOK

1125 PM     TSTM WND DMG     8 S EMERADO             47.81N 97.36W
07/24/2012                   GRAND FORKS        ND   PUBLIC

            WIDESPREAD AND VERY STRONG WINDS BLEW THROUGH ABOUT 1140
            PM CDT ACROSS EASTERN PLEASANT VIEW TOWNSHIP. NUMEROUS
            LARGE 3 TO 5 INCH DIAMETER BRANCHES WERE BROKEN DOWN IN
            SHELTER BELTS. SCREENS AND WINDOWS WERE BLOWN OUT OF A
            HORSE BARN AT ONE FARMSTEAD... WITH HEAVY RAINS FLOODING
            THE INTERIOR.

1140 PM     HAIL             LAKE PARK               46.88N 96.10W
07/24/2012  E1.00 INCH       BECKER             MN   TRAINED SPOTTER

1232 AM     TSTM WND GST     2 NNW ROTHSAY           46.50N 96.30W
07/25/2012  M53.00 MPH       WILKIN             MN   MESONET

            STRONG THUNDERSTORM WINDS GUSTED ABOVE 50 MPH FOR SEVERAL
            MINUTES. MEASURED AT THE MNDOT RWIS SITE ALONG INTERSTATE
            94 NEAR ROTHSAY.

0115 AM     TSTM WND DMG     1 N WOLF LAKE           46.82N 95.36W
07/25/2012                   BECKER             MN   BROADCAST MEDIA

            SEVERAL LARGE TREE LIMBS BROKEN DOWN ALONG EAST END OF
            WOLF LAKE. TIME ESTIMATE BASED ON RADAR.

0135 AM     TSTM WND DMG     5 NE MENAHGA            46.80N 95.03W
07/25/2012                   WADENA             MN   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS BROKEN DOWN AND POWER POLE
            SNAPPED NEAR LOWER TWIN LAKE AND THE HUBBARD COUNTY LINE.
            TIME ESTIMATE BASED ON RADAR.

&&
...CORRECTED EVENT FROM BLIZZARD TO HAIL 1110 PM...

GGUST
Local storm report, Jul 25, 4:22 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
522 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     TSTM WND DMG     2 NE THOMPSON           47.80N 97.08W
07/24/2012                   GRAND FORKS        ND   NWS STORM SURVEY

            NUMEROUS 8 INCH DIAMETER TREES DOWN FROM CENTRAL
            ALLENDALE INTO CENTRAL WALLE TOWNSHIP NORTH OF THOMPSON

&&

DKELLENB
Special weather statement, Jul 25, 5:02 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
602 PM CDT WED JUL 25 2012

MNZ003-015>017-022>024-027>032-NDZ053-260000-
CLAY MN-EAST BECKER MN-EAST OTTER TAIL MN-EAST POLK MN-HUBBARD
MN-MAHNOMEN MN-NORTH CLEARWATER MN-RICHLAND ND-SOUTH BELTRAMI
MN-SOUTH CLEARWATER MN-WADENA MN-WEST BECKER MN-WEST OTTER TAIL
MN-WILKIN MN-
602 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILKIN...SOUTHEASTERN
POLK...CLEARWATER...BECKER...OTTER TAIL...SOUTHERN BELTRAMI...EXTREME
SOUTHEASTERN CLAY...EXTREME EASTERN RICHLAND...WESTERN WADENA...
EASTERN MAHNOMEN AND HUBBARD COUNTIES UNTIL 700 PM CDT...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF CLEARBROOK
TO 8 MILES NORTH OF DETROIT LAKES TO 8 MILES NORTHEAST OF
BRECKENRIDGE...MOVING TO THE EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS.

THE STORMS WILL BE NEAR...
WEME...TULABY LAKE AND PINE BEND AROUND 610 PM CDT.
CLEARBROOK...ROY LAKE AND ROCHERT AROUND 615 PM CDT.
BAGLEY...VERGAS AND MAPLEWOOD STATE PARK AROUND 620 PM CDT.
FRAZEE...ZERKEL AND LONG LOST LAKE AROUND 625 PM CDT.

FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN MINNESOTA
MILE MARKER 41 AND MINNESOTA MILE MARKER 64...

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4772 9464 4706 9479 4677 9490 4649 9497
      4637 9527 4616 9567 4624 9663 4691 9590
      4783 9574
TIME...MOT...LOC 2302Z 268DEG 32KT 4774 9562 4692 9577
          4631 9641

DK
Special weather statement, Jul 25, 5:13 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
613 PM CDT WED JUL 25 2012

MNZ006-260015-
LAKE OF THE WOODS MN-
613 PM CDT WED JUL 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE OF THE WOODS COUNTY
UNTIL 715 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 23 MILES NORTHEAST OF WARROAD...OR 40 MILES NORTHEAST OF
ROSEAU...MOVING TO THE SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
RURAL NORTHERN LAKE OF THE WOODS COUNTY THROUGH 715 PM CDT
RURAL CENTRAL LAKE OF THE WOODS COUNTY THROUGH 715 PM CDT

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

LAT...LON 4925 9482 4891 9471 4909 9513 4936 9513
TIME...MOT...LOC 2313Z 293DEG 34KT 4919 9501

DK

The radar

The Fargo/Grand Forks radar (KMVX), 153 km away, was scanning. The volume nearest the first event began at 23:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marshall

When
July 25, 5:37 PM CST
Where
Marshall County, Gatzke
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
48.430, -95.780

The wind gust was measured by a MNDOT RWIS sensor at Gatzke.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2012Every state in 2012This day in weather historyWarnings in Minnesota, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388920.